NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 28, 2016
Further to HbA1c
I am highly indebted to you for nice response I have no words to express my gratitude for your humane approach to the layman patients.
I had asked you a question yesterday which was as under : "I am a male 50 years on Tenromin 100 Losartan 100 Amlodepine 10 Indapamide 1.5 SR. My TSH is normal LIpids are normal but HDL is 31 I have IGT Fasting 115 After 2 Hours 152. My HbAic is 7.7. Is diabetes under progress or am I diabetic Can you guide me."
To this your response was that you would need more information in order to interpret the situation. In fact I ought to have provide U more information I am Indian Non alchoholic Non tobacco chewer Mother hypertenisve and diabetic died of diabetic coma at the age of 59. I am also hypertensive on Tenormin 100 Losartan 100 Amlodepine 10 and Lozol 1.5 SR. I have a psoriasis I am obese ( weight 115 kg)SGPT is 83 Fatty Liver Grade 1.My lipid levels are normal but HDL is 31. I has a past history of high uric acid wihout gouty manisfestations. My post prandial blood sugar is 90 but fasting is in the vicinity of 115 to 125.I had a allergic bronchitis but only seasonal. I have read in new papers that Tenormin aggravates diabetes
I earnestly request you to guide me. My dr suggested to take Metformin 500 daily 30 minutes before breakfast in the morning I have as yet not started Will U provide me guidance so that I can discuss with my PCP Thanx and Rgds
It might be helpful to determine the blood sugar at some additional times of day, before and 2 hrs after other meals, especially largest meals of the week. Those would help to determine whether the HbA1c is internally consistent with the blood sugars you mention. If the fasting blood sugars are accurate, then the suggestion to take metformin may be quite reasonable. The subtle difference in instructions i would make is to take metformin with food rather than prior to meals IF you find you have some upset stomach or loose bowel movements with it. I would suggest you discuss the issue of tenormin with your doctor - it is an excellent and relatively inexpensive drug - I don't particularly avoid it in people with diabetes - there is room for some individual decision making there.
Robert M Cohen, MD
Professor of Clinical Medicine
College of Medicine
University of Cincinnati